Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 72, NWS Des Moines, IA

June 18, 20204 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2020, 6:55 PM CDT for 4 counties in Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2020, 6:55 PM CDT (23:55 UTC)
Expired
Jun 18, 2020, 7:45 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hancock County, IA, Kossuth County, IA, Winnebago County, IA, Worth County, IA

The radar

The Minneapolis radar (KMPX), 171 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WUUS53 KDMX 182355
SVRDMX
IAC081-109-189-195-190045-
/O.NEW.KDMX.SV.W.0072.200618T2355Z-200619T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
655 PM CDT Thu Jun 18 2020

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Western Worth County in north central Iowa...
  Eastern Kossuth County in north central Iowa...
  Northern Hancock County in north central Iowa...
  Winnebago County in north central Iowa...

* Until 745 PM CDT.

* At 655 PM CDT, severe thunderstorms were located along a line
  extending from near Frost to 12 miles east of Union Slogh to 10
  miles west of Britt, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Forest City, Lake Mills, Emmons, Rice Lake, Buffalo Center,
  Thompson, Titonka, Wesley, Leland, Crystal Lake, Woden, Rake,
  Joice, Scarville, Miller, Hayfield, St. Benedict, Sexton, Hutchins
  and Pilot Knob State Park.

This includes Interstate 35 between mile markers 207 and 218.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows!
 
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Des Moines.

&&

LAT...LON 4332 9334 4299 9410 4327 9403 4350 9400
      4350 9325
TIME...MOT...LOC 2355Z 233DEG 30KT 4350 9395 4327 9390 4308 9400 

HAIL...1.00IN
WIND...60MPH
 
$$

Boksa
3 follow-up statements
212 
WWUS53 KDMX 190014
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
714 PM CDT Thu Jun 18 2020

IAC109-190023-
/O.CAN.KDMX.SV.W.0072.000000T0000Z-200619T0045Z/
Kossuth IA-
714 PM CDT Thu Jun 18 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KOSSUTH COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4332 9334 4317 9394 4332 9394 4350 9397
      4350 9325
TIME...MOT...LOC 0013Z 242DEG 36KT 4357 9380 4334 9375 4320 9384 

$$

IAC081-189-195-190045-
/O.CON.KDMX.SV.W.0072.000000T0000Z-200619T0045Z/
Worth IA-Hancock IA-Winnebago IA-
714 PM CDT Thu Jun 18 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN WORTH...NORTHWESTERN HANCOCK AND WINNEBAGO COUNTIES...

At 713 PM CDT, severe thunderstorms were located along a line
extending from Bricelyn to 7 miles northwest of Forest City to 7
miles northwest of Eagle Lake, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Forest City, Lake Mills, Emmons, Rice Lake, Buffalo Center, Thompson,
Leland, Crystal Lake, Woden, Rake, Joice, Scarville, Lake Mills
Municipal Airport, Hogsback Wildlife Area and Rice Lake State Park.

This includes Interstate 35 between mile markers 207 and 218.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
 
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4332 9334 4317 9394 4332 9394 4350 9397
      4350 9325
TIME...MOT...LOC 0013Z 242DEG 36KT 4357 9380 4334 9375 4320 9384 

HAIL...1.00IN
WIND...60MPH
 
$$

Boksa
212 
WWUS53 KDMX 190029
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
729 PM CDT Thu Jun 18 2020

IAC081-190037-
/O.CAN.KDMX.SV.W.0072.000000T0000Z-200619T0045Z/
Hancock IA-
729 PM CDT Thu Jun 18 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANCOCK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4350 9325 4332 9334 4327 9372 4338 9373
      4350 9375
TIME...MOT...LOC 0027Z 255DEG 38KT 4364 9356 4341 9351 4327 9360 

$$

IAC189-195-190045-
/O.CON.KDMX.SV.W.0072.000000T0000Z-200619T0045Z/
Worth IA-Winnebago IA-
729 PM CDT Thu Jun 18 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN WORTH AND EASTERN WINNEBAGO COUNTIES...

At 727 PM CDT, severe thunderstorms were located along a line 
extending from near Conger to Lake Mills to Forest City, moving 
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lake Mills, Emmons, Rice Lake, Leland, Joice, Scarville, Lake Mills
Municipal Airport, Hogsback Wildlife Area and Rice Lake State Park.

This includes Interstate 35 between mile markers 207 and 218.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4350 9325 4332 9334 4327 9372 4338 9373
      4350 9375
TIME...MOT...LOC 0027Z 255DEG 38KT 4364 9356 4341 9351 4327 9360 

HAIL...1.00IN
WIND...60MPH
 
$$

Boksa
992 
WWUS53 KDMX 190038
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
738 PM CDT Thu Jun 18 2020

IAC189-195-190047-
/O.EXP.KDMX.SV.W.0072.000000T0000Z-200619T0045Z/
Worth IA-Winnebago IA-
738 PM CDT Thu Jun 18 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORTH AND EASTERN
WINNEBAGO COUNTIES WILL EXPIRE AT 745 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small 
hail, gusty winds and heavy rain are still possible with any 
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Des Moines.

LAT...LON 4350 9325 4332 9334 4327 9372 4338 9373
      4350 9375
TIME...MOT...LOC 0037Z 233DEG 30KT 4369 9347 4346 9342 4332 9352 

$$

Boksa

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:35 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 18, 6:35 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
635 PM CDT Thu Jun 18 2020

...Updated for 00z Aviation...

.DISCUSSION.../Tonight through Thursday/
Issued at 205 PM CDT Thu Jun 18 2020

19z surface analysis shows a cold front draped across northwest
Iowa into eastern Nebraska, associated with a deep shortwave
trough pushing into south central Canada. Convection has
percolated in vicinity of the frontal axis for much of the day as
the front interacts with a warm, moist airmass and underneath
ample kinematic support for ascent aloft. Convective
redevelopment is likely later this afternoon and evening. Storms
will have a modestly unstable environment to work with, however
deep layer shear is meager as the main belt of upper level flow
lags behind the front. This will lead to messy storm modes that
are quick to become outflow dominant as has been the case with
most convective activity to our west so far today. Hi-res models
show more robust updrafts producing sporadic strong wind gusts
and quickly surging outflows, so cannot rule out a few pulse-like
strong to severe storms in western Iowa as storms can tap into
surface based instability this evening. Instability and associated
severe risk both wane after dark. Showers and thunderstorms
continue through the night supported by a strengthening low level
jet and enhanced moisture transport intersecting the surface cold
front as it slowly progresses south and east. Some localized areas
of 1 to 3 inches of rainfall are possible if training of heavier
convection occurs, but the antecedent dry conditions suggest the
potential for excessive rainfall/flash flooding is low tonight.

Model solutions quickly begin to diverge on precipitation chances
tomorrow, likely due to difficulties resolving the evolution of
convective activity overnight and the implications on where the
cold front may stall out. Latest trends have pulled the stalled
front further northwest and increases chances for additional
rainfall across the area Friday into Friday night. More showers
and storms are likely on Saturday as a compact shortwave emerges
into the central Plains. Little to no confidence on the location
of key mesoscale features, but shear and instability parameters
may be favorable enough to support some degree of a severe weather
threat. The extent of that threat may hinge on whether we see
widespread early day rainfall or if conditions clear out long
enough to warm and destabilize the boundary layer.

An active weather pattern continues into the first half of next
week as an upper level trough slowly migrates toward the Great
Lakes Region, placing the local area under northwesterly flow
aloft. Several shortwaves round the base of the trough and
deliver chances for additional shower and thunderstorm activity.
The timing and magnitude of each passing wave in this
northwesterly flow pattern is inherently difficult to predict at
this time range, but models have been suggesting higher
likelihoods for additional rainfall Sunday night into Monday, and
then again Wednesday into Thursday. The threat for severe weather
will need to be better evaluated in the coming days.

&&

.AVIATION.../For the 00Z TAFS through 00Z Friday evening/
Issued at 631 PM CDT Thu Jun 18 2020

Thunderstorms across western Iowa will continue to slowly move est
overnight with lingering rain and occasional thunderstorms into
Friday. Periods of MVFR or brief IFR cigs and vis are possible
with storms. Behind the storms MVFR stratus will remain in place
through at least 18-21z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Martin
AVIATION...Hagenhoff
Hazardous weather outlook, Jun 18, 2:13 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
213 PM CDT Thu Jun 18 2020

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-191915-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
213 PM CDT Thu Jun 18 2020

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms become more widespread across western Iowa late this
afternoon and evening, then spread east across central Iowa late
this evening and overnight. A few storms may be strong to severe
this evening producing damaging winds. Pockets of heavier rainfall
may occur through the overnight hours, but any flash flood threat
would likely be confined to urban areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Additional thunderstorms are forecast Friday and Saturday. The
severe threat looks to remain marginal, but confidence in the
extent of the threat is low. Thunderstorms may be efficient
rainfall producers, which could lead to flooding concerns if any
areas experience multiple rounds of heavy rainfall through the
weekend.

Thunderstorms are possible again Sunday night into Monday. The
severe threat is unknown at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed if storms become severe later this
afternoon and evening. Rainfall reports will be beneficial.

In the hours before

Special weather statement, Jun 18, 4:10 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Des Moines IA
410 PM CDT Thu Jun 18 2020

IAZ033-044-182215-
Sac IA-Crawford IA-
410 PM CDT Thu Jun 18 2020

...STRONG STORMS CAPABLE OF STRONG WIND GUSTS ARE MOVING IN...

At 408 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ute to near Dunlap. Movement was northeast
at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Denison, Dunlap, Schleswig, Manilla, Dow City, Charter Oak, Vail,
Kiron, Deloit, Ricketts, Arion, Buck Grove, Aspinwall and Denison
Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Des Moines.

&&

LAT...LON 4220 9567 4221 9560 4221 9532 4225 9532
      4228 9515 4186 9509 4186 9562 4216 9567
TIME...MOT...LOC 2108Z 237DEG 26KT 4205 9566 4182 9557

Boksa
Special weather statement, Jun 18, 5:54 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Des Moines IA
554 PM CDT Thu Jun 18 2020

IAZ004-005-015-023-024-034-035-182345-
Palo Alto IA-Humboldt IA-Kossuth IA-Calhoun IA-Webster IA-
Pocahontas IA-Emmet IA-
554 PM CDT Thu Jun 18 2020

...ENTER HEADLINE AS NEEDED...

At 551 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ingham Lake to near Rockwell City. Movement was
northeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Rainfall amounts up to one inch will be possible with these storms.

Locations impacted include...
Fort Dodge, Algona, Emmetsburg, Rockwell City, Dakota City, Humboldt,
Manson, Swan Lake, Five Island Lake, Union Slogh, Fort Dodge Regional
Airport, North Twin Lake, Armstrong, West Bend, Bancroft, Coalville,
Rolfe, Badger, Swea City and Burt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized ponding of water...especially on roadways. Do not
drive your vehicle through flooded roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4350 9397 4247 9397 4234 9461 4344 9469
TIME...MOT...LOC 2251Z 254DEG 22KT 4333 9466 4240 9458

Boksa
Special weather statement, Jun 18, 5:58 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Des Moines IA
558 PM CDT Thu Jun 18 2020

IAZ004-005-015-023-024-034-035-190000-
Palo Alto IA-Humboldt IA-Kossuth IA-Calhoun IA-Webster IA-
Pocahontas IA-Emmet IA-
558 PM CDT Thu Jun 18 2020

...STRONG THUNDERSTORMS ARE MOVING THROUGH THE AREA...

At 557 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swan Lake to near North Twin Lake.
Movement was northeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Rainfall amounts up to one inch will be possible with these storms.

Locations impacted include...
Fort Dodge, Algona, Rockwell City, Dakota City, Humboldt, Manson,
Union Slogh, Fort Dodge Regional Airport, Armstrong, West Bend,
Bancroft, Coalville, Rolfe, Badger, Otho, Swea City, Burt,
Whittemore, Gilmore City and Titonka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Des Moines .

&&

LAT...LON 4350 9398 4241 9397 4235 9461 4343 9460
      4350 9410
TIME...MOT...LOC 2257Z 221DEG 30KT 4336 9457 4246 9458

Boksa
Local storm report, Jun 18, 6:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
603 PM CDT THU JUN 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     ODEBOLT                 42.31N 95.25W
06/18/2020                   SAC                IA   BROADCAST MEDIA

            DELAYED REPORT - TIME ESTIMATED VIA RADAR.
            KMEG REPORT WITH PICTURE OF LARGE TREES
            DOWN.

&&
Special weather statement, Jun 18, 6:39 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Des Moines IA
639 PM CDT Thu Jun 18 2020

IAZ005>007-016-017-024-025-190100-
Humboldt IA-Wright IA-Kossuth IA-Cerro Gordo IA-Winnebago IA-
Worth IA-Hancock IA-
639 PM CDT Thu Jun 18 2020

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN IOWA...

At 637 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Elmore to 8 miles north of
Humboldt. Movement was northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Rainfall amounts up to one inch with a half hour will be possible
with these storms.

Locations impacted include...
Mason City, Algona, Forest City, Garner, Northwood, Dakota City,
Humboldt, Lake Mills, Britt, Nora Springs, Manly, Rockwell, Emmons,
Union Slogh, Clear Lake, Eagle Lake, Mason City Municipal Airport,
Rice Lake, Buffalo Center and Bancroft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Des Moines.

&&

LAT...LON 4303 9303 4270 9430 4350 9425 4350 9302
TIME...MOT...LOC 2337Z 239DEG 34KT 4347 9421 4284 9426

Boksa

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:10 PM CDTSpecial Weather StatementDMXCrawford65 min
Jun 18, 4:54 PM CDTSevere Thunderstorm WarningDMXCalhoun, Crawford, Sac38 min
Jun 18, 5:54 PM CDTSpecial Weather StatementDMXEmmet, Humboldt, Kossuth, Webster51 min
Jun 18, 5:58 PM CDTSpecial Weather StatementDMXHumboldt, Kossuth, Webster62 min
Jun 18, 6:19 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Pocahontas22 min
Jun 18, 6:39 PM CDTSpecial Weather StatementDMXCerro Gordo, Hancock, Humboldt, Kossuth, Winnebago, Worth81 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.